Monthly
288 pp. per issue
6 x 9, illustrated
ISSN
0899-7667
E-ISSN
1530-888X
2014 Impact factor:
2.21

Neural Computation

November 1, 2004, Vol. 16, No. 11, Pages 2379-2413
(doi: 10.1162/0899766041941943)
© 2004 Massachusetts Institute of Technology
On the Uniqueness of Loopy Belief Propagation Fixed Points
Article PDF (1.28 MB)
Abstract

We derive sufficient conditions for the uniqueness of loopy belief propagation fixed points. These conditions depend on both the structure of the graph and the strength of the potentials and naturally extend those for convexity of the Bethe free energy. We compare them with (a strengthened version of) conditions derived elsewhere for pairwise potentials. We discuss possible implications for convergent algorithms, as well as for other approximate free energies.